Alert archive / Pennsylvania / Special Weather Statements in 2017
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jun 27, 2017, 2:21 PM EDT for Wayne County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2017, 2:21 PM EDT (18:21 UTC)
- Expired
- Jun 27, 2017, 3:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Binghamton, NY
County Wayne County, PA
The radar
The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WWUS81 KBGM 271821
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
221 PM EDT TUE JUN 27 2017
NYZ057-062-PAZ039-040-271915-
Sullivan NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
221 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN DELAWARE...WEST
CENTRAL SULLIVAN...SOUTHEASTERN SUSQUEHANNA AND NORTHERN WAYNE
COUNTIES UNTIL 315 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Union Dale, or 11 miles north of Carbondale, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Callicoon, Clifford, Forest City, Hancock, Ararat, Jeffersonville,
Union Dale, Starrucca, Shehawken and Starlight.
LAT...LON 4177 7488 4164 7550 4164 7560 4179 7567
4203 7509
TIME...MOT...LOC 1821Z 250DEG 33KT 4173 7554
$$
MSEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jun 27, 1:41 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 27, 1:41 PM EDT, 40 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 141 PM EDT Tue Jun 27 2017 .SYNOPSIS... High pressure will build into the area tonight and give the area fair weather into early Thursday. Later Thursday and Friday, low pressure moving through the Great Lakes will bring another round of showers and thunderstorms. && .NEAR TERM /THROUGH WEDNESDAY/... Upper low moving over the area this afternoon and evening is working with heating to generate showers and near severe thunderstorms. Expect activity to die off pretty quickly this evening as we lose heating and the low lifts northeast. Wednesday should be dry for most of the area. Exception may be the far north where cool air and elevation may trigger isolated showers. Despite the sun, temps will still average a few degrees below normal. Next system approaches for Thursday and may trigger a few showers very late in the extreme west of the area before daybreak Thursday. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... 350 AM Update... Main concern will be for return of thunderstorms Thursday afternoon-evening, some of which could be strong to severe with gusty winds and/or hail. Wednesday night will be quiet, though clouds will be increasing towards dawn ahead of the next system. It will probably be one of those nights with a shallow surface inversion forming early in the evening for the radiational cooling spots, yet temperatures will hold milder for ridges and the Lake Plain. Things turn interesting Thursday. Significant warm air advection occurs, with southwesterly low level jet increasing to 30-40 knots at 850mb. Associated warm front will be connected to low pressure lifting from the upper Midwest, across the Northern Great Lakes, to the Ontario-Quebec border. Meanwhile, one or more shortwaves will zip through brisk westerly flow. Precipitable water values will quickly get past 1.5 inches Thursday afternoon through evening. Overall, enough coming together for a likelihood of thunderstorms Thursday afternoon- evening, especially in Central New York; with at least some threat for strong winds due to a good amount shear through most of the column as well as some dry air in the mid levels to promote downdrafts. Hail also a threat due to amount of Convective Available Potential Energy at hail growth temperatures, and strong storm relative flow around or greater than 50 knots at the equilibrium level. Mixed layer CAPE looks probable to get past 1000 J/KG and perhaps 1500 J/KG in the Lake Plain. 0-1km helicity values get into the hundreds, which is worrisome, and points to potential for isolated supercells as the warm front lifts east. Factors counting against a more organized severe threat include mid level lapse rates that will not be steep, and slight 500mb height rises instead of falls. Also, while a jetmax or will travel across the region aloft, it is unsure at this point if placement will be favorable or perhaps even unfavorable for ascent. So the synoptic forcing picture is unclear. Though warm front will shift north of the area Thursday night, shallow mesoscale boundaries could shove potential convection further south across the area Thursday night, and thus we will have to watch of the possibility of training storms and locally heavy rainfall from elevated precipitable water values. && .LONG TERM /FRIDAY THROUGH MONDAY/... 350 AM Update... Forecast adjusted towards latest multi-model blend. Same idea holds true through the period; a busy weather pattern continues. Though there will be dry intervals, it will be really tough to go more than a day without showers-thunderstorms in the area. Previous discussion... SW flow aloft will prevail through most of the forecast period. Multiple shortwaves are forecast to move across the region through the period. This type of pattern will lead to an unsettled weather, thus there is a chance for precip Friday through Sunday. We may see another break in the pattern on Monday which may bring us a couple days of dry weather. It needs to be emphasized that although at least a chance of showers/storms will be in the forecast through this period, any all-day washouts look highly unlikely, with significant rain- free periods, and convective chances greater coincident with peak heating during the afternoon/early evening hours. Friday-Monday, look for highs in the upper 70s-low 80s. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... For the most part, although VFR conditions will prevail today, showers/embedded thunder will remain a possibility through mid- late afternoon. A somewhat greater chance for this occurrence will be for our CNY terminals, as opposed to KAVP. Although brief restrictions are possible, we'll leave things as VFR at this juncture. Also, we'll leave thunder out for now, although we'll have to be vigilant of this possibility, especially during the afternoon. Lots of uncertainty with fog development later tonight, with conflicting signals in the model data. For now, we've introduced the idea of IFR-below alternate minimum restrictions at KELM after 06z. Generally W-SW winds will average 5-10 kt today. Any showers/thunderstorms later today could bring brief gusty winds, perhaps 25-35 kt. SW winds will diminish later tonight to 5 kt or less. Outlook... Wednesday...Possible early morning fog at KELM, otherwise VFR. Thursday through Saturday...At least periodic restrictions anticipated in showers/thunderstorms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DGM NEAR TERM...DGM SHORT TERM...MDP LONG TERM...KAH/MDP AVIATION...MLJ/RRM
Hazardous weather outlook, Jun 27, 1:42 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 142 PM EDT Tue Jun 27 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-281745- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 142 PM EDT Tue Jun 27 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected today, especially in Central New York. Some storms could contain strong gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. After a break Wednesday, a warm front will lift through the region Thursday afternoon and evening with thunderstorms. There is a potential for a few of these storms to be severe with damaging winds and large hail. Monitor the forecast as this event gets closer. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 27, 11:43 AM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1143 AM EDT TUE JUN 27 2017
NYZ015>017-271630-
Southern Cayuga NY-Seneca NY-Yates NY-
1143 AM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN SENECA...
NORTHEASTERN YATES AND WESTERN CAYUGA COUNTIES UNTIL 1230 PM EDT...
At 1141 AM EDT, Doppler radar was tracking a strong thunderstorm over
Kendaia, or 7 miles southeast of Geneva, moving east at 20 mph.
Nickel size hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Auburn, Seneca Falls, Waterloo, Romulus, Fayette, Fleming, Ledyard,
Port Byron, Union Springs and Aurora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or inside
a vehicle. Remember, lightning can strike out to 10 miles from the
parent thunderstorm. If you can hear thunder, you are close enough to
be struck by lightning. Move to safe shelter now! Do not be caught on
the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4277 7697 4286 7698 4303 7669 4303 7656
4269 7653 4267 7701 4276 7701
TIME...MOT...LOC 1541Z 252DEG 9KT 4278 7688
KAHSpecial weather statement, Jun 27, 12:20 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
1220 PM EDT TUE JUN 27 2017
NYZ044-055-056-271700-
Cortland NY-Tioga NY-Broome NY-
1220 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHWESTERN BROOME...SOUTH
CENTRAL CORTLAND AND NORTHEASTERN TIOGA COUNTIES UNTIL 100 PM EDT...
At 1220 PM EDT, Doppler radar was tracking a strong thunderstorm over
Candor, or 11 miles north of Owego, moving east at 15 mph.
Nickel size hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Nanticoke, Berkshire, Richford, Newark Valley, Whitney Point,
Marathon, Candor, Lapeer, Lisle and Nws Binghamton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4227 7642 4232 7641 4231 7629 4230 7629
4230 7625 4236 7624 4238 7627 4246 7604
4221 7592 4218 7641 4226 7645
TIME...MOT...LOC 1620Z 252DEG 15KT 4225 7635
KAHSpecial weather statement, Jun 27, 12:52 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Binghamton NY
1252 PM EDT TUE JUN 27 2017
NYZ055-056-271730-
Tioga NY-Broome NY-
1252 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN BROOME AND
SOUTHEASTERN TIOGA COUNTIES UNTIL 130 PM EDT...
At 1252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Apalachin, or near Owego, moving east at 25 mph.
Nickel size hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Binghamton, Vestal, Johnson City, Endicott, Conklin, Maine, Owego,
Port Dickinson, Nws Binghamton and Apalachin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4230 7589 4203 7580 4200 7604 4200 7626
4214 7632
TIME...MOT...LOC 1652Z 253DEG 23KT 4208 7619
KAHSpecial weather statement, Jun 27, 1:51 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
151 PM EDT TUE JUN 27 2017
NYZ036-044-045-271845-
Chenango NY-Cortland NY-Madison NY-
151 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL MADISON...
SOUTHEASTERN CORTLAND AND NORTHERN CHENANGO COUNTIES UNTIL 245 PM
EDT...
At 151 PM EDT, Doppler radar was tracking a strong thunderstorm over
East Freetown, or 8 miles northeast of Marathon, moving northeast at
40 mph.
Dime size hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Hamilton, Plymouth, North Norwich, Sherburne, Lebanon, Solon,
Cincinnatus, Otselic, Preston and Willet.
LAT...LON 4261 7534 4242 7595 4257 7609 4287 7554
4268 7533 4267 7533 4262 7532
TIME...MOT...LOC 1751Z 237DEG 37KT 4254 7594
MSESpecial weather statement, Jun 27, 2:20 PM EDT, 1 minute before
Special Weather Statement National Weather Service Binghamton NY 220 PM EDT TUE JUN 27 2017 NYZ045-046-056-057-271915- Otsego NY-Chenango NY-Broome NY-Delaware NY- 220 PM EDT TUE JUN 27 2017 ...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN OTSEGO... NORTHWESTERN BROOME...NORTHWESTERN DELAWARE AND SOUTHERN CHENANGO COUNTIES UNTIL 315 PM EDT... At 220 PM EDT, Doppler radar was tracking a strong thunderstorm over Chenango Forks, or near Nws Binghamton, moving east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sidney, Guilford, Coventry, Greene, Oxford, Bainbridge, Masonville, Unadilla, Otego and Whitney Point. LAT...LON 4215 7594 4233 7603 4256 7528 4229 7514 TIME...MOT...LOC 1820Z 250DEG 33KT 4227 7589 MSE
Special weather statement, Jun 27, 2:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
221 PM EDT TUE JUN 27 2017
NYZ057-062-PAZ039-040-271915-
Sullivan NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
221 PM EDT TUE JUN 27 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN DELAWARE...WEST
CENTRAL SULLIVAN...SOUTHEASTERN SUSQUEHANNA AND NORTHERN WAYNE
COUNTIES UNTIL 315 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm near
Union Dale, or 11 miles north of Carbondale, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Callicoon, Clifford, Forest City, Hancock, Ararat, Jeffersonville,
Union Dale, Starrucca, Shehawken and Starlight.
LAT...LON 4177 7488 4164 7550 4164 7560 4179 7567
4203 7509
TIME...MOT...LOC 1821Z 250DEG 33KT 4173 7554
MSEThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:43 AM EDT | Special Weather Statement | BGM | Cayuga, Seneca | 47 min |
| Jun 27, 12:04 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 41 min |
| Jun 27, 12:20 PM EDT | Special Weather Statement | BGM | Tioga | 40 min |
| Jun 27, 12:43 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga | 24 min |
| Jun 27, 12:52 PM EDT | Special Weather Statement | BGM | Broome | 38 min |
| Jun 27, 1:51 PM EDT | Special Weather Statement | BGM | Chenango | 54 min |
| Jun 27, 2:20 PM EDT | Special Weather Statement | BGM | Chenango | 55 min |
| Jun 27, 2:40 PM EDT | Special Weather Statement | BGM | Broome | 35 min |
| Jun 27, 2:41 PM EDT | Special Weather Statement | BGM | Otsego | 49 min |
| Jun 27, 6:19 PM EDT | Special Weather Statement | BGM | Sullivan | 41 min |
| Jun 27, 2:22 PM EDT | Special Weather Statement | BGM | Pike | 53 min |
| Jun 27, 3:01 PM EDT | Special Weather Statement | BGM | Susquehanna | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.